MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X27IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X27IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCPP41D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 g/m, investigation summary: an opened box with eleven packets of product code vcpp41 was returned to ethicon inc for analysis with the packaging closed.Upon initial inspection of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue on the suture and no defects were observed during evaluation.Functional test was performed, and the pull force result were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information received: needle did not stay on the suture while suturing in all 8 of the needles in the pack of suture all 8 that were in the pack.There are 8 suture strands per pack.All 8 had a problem.Events reported via: 2210968-2021-07700, 2210968-2021-07701, 2210968-2021-07699, 2210968-2021-07702, 2210968-2021-07697, 2210968-2021-07698, 2210968-2021-07692.
 
Event or Problem Description
It was reported that a patient underwent a total knee replacement procedure on (b)(6) 2021 and suture was used.During the procedure, the needle popped off eight strands while suturing the subcutaneous fat layer.Another box of the same product code was opened to complete the procedure.There were no patient consequences reported.Additional information was requested.

Brand Name
VCL+ UD 8X27IN 0 S/A CT-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12368478
Report Number2210968-2021-07696
Device Sequence Number14536249
Product Code GAM
UDI-Device Identifier10705031056848
UDI-Public10705031056848
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberVCPP41D
Device Catalogue NumberVCPP41D
Device Lot NumberRBMSMK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2021
Initial Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1